Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Post menopausal, had episode of dizziness on turning while lying flat. Can positional maneuver cause stroke?

I m 48 and post-menopausal. Last month had episodes of dizziness whenever turned while lying flat. I believe I have BPPV . I tried a positional maneuver on the 3rd day and the dizziness went away. Now it s back again. I m scared about trying the positional maneuver again (can t remember the actual name) because I read that it can also cause a stroke . Is this true? How can I get rid of this? I m also slightly dizzy while standing upright which us new. I m healthy and not on any meds.
Asked On : Thu, 27 Dec 2012
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Thanks for writing your query.

After reading your post, it seems that you are having BPPV.
I would suggest that you should go for an ENT check up.

You can take Betahistine 16mg thrice a day for relief from your symptoms.
Also avoid positions which aggravate your symptoms.

A MRI of head and neck can be done to rule out other causes of vertigo.

I hope this is helpful to you.
Answered: Thu, 8 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor